English
 
User Manual Privacy Policy Disclaimer Contact us
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT

Released

Journal Article

Conformal boundary extensions of Lorentzian manifolds

MPS-Authors

Chrusciel,  Piotr T.
Geometric Analysis and Gravitation, AEI-Golm, MPI for Gravitational Physics, Max Planck Society;

External Ressource
No external resources are shared
Fulltext (public)

0606101.pdf
(Preprint), 277KB

JDG1271271792.pdf
(Any fulltext), 217KB

Supplementary Material (public)
There is no public supplementary material available
Citation

Chrusciel, P. T. (2010). Conformal boundary extensions of Lorentzian manifolds. Journal of Differential Geometry, 84, 19-44. Retrieved from http://projecteuclid.org/euclid.jdg/1271271792.


Cite as: http://hdl.handle.net/11858/00-001M-0000-0013-5F92-0
Abstract
We study the question of local and global uniqueness of completions, based on null geodesics, of Lorentzian manifolds. We show local uniqueness of such boundary extensions. We give a necessary and sufficient condition for existence of unique maximal completions. The condition is verified in several situations of interest. This leads to existence and uniqueness of maximal spacelike conformal boundaries, of maximal strongly causal boundaries, as well as uniqueness of conformal boundary extensions for asymptotically simple space-times. Examples of applications include the definition of mass, or the classification of inequivalent extensions across a Cauchy horizon of the Taub space-time.